Lately I have been having constant anxiety and I rarely worry about things this bad or this long. I believe it is caused by Biotin because I had a similar fit about three years when I stopped taking Biotin, but I did not see a link then; I got prescription Ativan for anxiety took it for only three nights and the problem went away almost instantly. I recently started taking 5000 mcg of Biotin again daily for about a week or two because it is supposed to be good for a lot of things, but I stopped about five days ago and I started getting bad anxiety again. I know that Vitamin H is supposed to help with anxiety and depression, but I wasn't drinking water like I should have been and I know Biotin is water-soluble and since I have been out of school for the summer I am not as active. I know someone may say that water and lack of activity may be the cause, but they have never ever been before. Does anyone think that withdrawal from that much Biotin could be the cause of my anxiety because there is no other link between the anxiety I had three years ago and what is happening now?
According to medical literature, excess intake of biotin is excreted in the urine; no toxicity symptoms have been reported. However, if you are taking the following medication, there may be interactions, which possibly could be the cause of anxiety, other symptoms, or coincidental:
Biotin is a member of the B vitamins, so it's theoretically possible it's affecting the balance of other B's that are more directly involved with mood, such as B6 and B12 and others. I don't think this is likely, but if you read enough posts you find that just about anything you can think of has happened to at least one person. It also is involved with glucose metabolism, thought that's usually when you have a deficiency, but you may be someone who gets a blood sugar reaction from it. You are taking a lot of it. Usually, this supplement is used by those with problems with their hair, skin, or nails. It's also in a balance with pantothenic acid, another B vitamin, and that one can have an effect on mood. Whenever one supplements with B's it's good to also take a B-complex to make sure you don't get your Bs out of balance. But all this is speculation, of course.
Thanks Paxiled and Brenndy.Well I have had bouts with low-blood sugar before, and I read that Biotin is supposed to "help" people with Type 2 Diabetes, or high blood sugar. Do you think that since I may have already had low blood sugar the Biotin messed up my sugar levels even more and caused my anxiety? If so, what do you suggest I do to raise it?
You're way past my medical knowledge, but I do suggest that as a possibility. To find out, you have to do a glucose tolerance test or something to see whether your blood sugar levels are in fact messed up. Raising blood sugar is easy -- eat simple carbs. Remember, Type 2 diabetes is high blood sugar; hypoglycemia is the name for the disorder involving low blood sugar. A lot of natural supplements can lower blood sugar, and biotin might be one of them, but I'm just not sure.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.